Alert archive / California / Gale Warnings in 2009
Gale Warning 9, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Apr 27, 2009, 5:23 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 5:23 PM PDT (00:23 UTC)
- Expired
- Apr 27, 2009, 9:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
574 WHUS76 KMTR 280023 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 523 PM PDT MON APR 27 2009 ...MODERATE NORTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF THE COASTAL WATERS THROUGH TONIGHT... PZZ530-280400- /O.UPG.KMTR.SC.Y.0207.000000T0000Z-090428T0400Z/ /O.NEW.KMTR.GL.W.0009.090428T0023Z-090428T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 523 PM PDT MON APR 27 2009 ...GALE WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS UPGRADED THE SMALL CRAFT ADVISORY INTO A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ535-280400- /O.CON.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ MONTEREY BAY- 523 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-280400- /O.CON.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 523 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-280400- /O.CON.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 523 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-280400- /O.CON.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ POINT ARENA TO POINT REYES TO 10 NM- 523 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-280400- /O.CON.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ POINT REYES TO PIGEON POINT TO 10 NM- 523 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ565-280400- /O.CON.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 523 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ560-280400- /O.CON.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 523 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
1 follow-up statement
540 WHUS76 KMTR 280356 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 856 PM PDT MON APR 27 2009 PZZ530-280600- /O.EXP.KMTR.GL.W.0009.000000T0000Z-090428T0400Z/ /O.NEW.KMTR.SC.Y.0208.090428T0400Z-090428T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 856 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS DOWNGRADED THE GALE WARNING TO A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-280500- /O.EXP.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ MONTEREY BAY- 856 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$ PZZ570-280500- /O.EXP.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 856 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$ PZZ575-280500- /O.EXP.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 856 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$ PZZ540-280500- /O.EXP.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ POINT ARENA TO POINT REYES TO 10 NM- 856 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$ PZZ545-280500- /O.EXP.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ POINT REYES TO PIGEON POINT TO 10 NM- 856 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$ PZZ565-280500- /O.EXP.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 856 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$ PZZ560-280500- /O.EXP.KMTR.SC.Y.0204.000000T0000Z-090428T0400Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 856 PM PDT MON APR 27 2009 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Apr 27, 2:47 PM PDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 27, 2:47 PM PDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
247 PM PDT MON APR 27 2009
.DISCUSSION...AS OF 2:40 PM MONDAY...CHALLENGES FOR THIS FORECAST
INCLUDE...LINGERING MARINE LAYER FOLLOWED BY A BRIEF WARM UP AND
A STORM SYSTEM FOR THE END OF THE WEEK.
THE NORTH BAY AND SOUTHERN MONTEREY COUNTIES FINALLY CLEARED THE
STRATUS ALLOWING FOR SLIGHT WARMING THIS AFTERNOON. HOWEVER...THE
PROBLEM AREA CONTINUES TO BE FROM SF/OAK SOUTH TO MONTEREY AND
HOLLISTER WHERE CLOUDS REMAIN. THE PESKY STRATUS HAS HELD
TEMPERATURES BACK THIS AFTERNOON WITH TEMPS IN THE 50S UNDER
THE STRATUS. IN ADDITION TO PESKY STRATUS...THE ONSHORE FLOW HAS
RAMPED UP AS PREDICTED. AS A RESULT...WINDS ARE PRETTY GUSTY ALONG
THE COAST WITH PEAKS WINDS TO 30 KT AT KSFO AND UP TO 36 KT IN THE
EAST BAY HILLS. THE CURRENT SFO-SAC GRADIENT IS SITTING AT 4 MB.
SHORT TERM(TONIGHT-THURSDAY)...
EXPECT THE MARINE LAYER AND STRATUS TO RETURN TONIGHT IN AREAS IT
BURNED OFF WITH THE GOOD ONSHORE FLOW. COASTAL LOCATIONS FROM SAN
MATEO SOUTHWARD WILL REMAIN CLOUDY THIS EVENING WITH SOME BREAKS
BEFORE FILLING BACK IN WITH CLOUDS TONIGHT. THE STRONG ONSHORE FLOW
WILL REMAIN FOR MUCH OF THE EVENING HOURS SO WINDS WILL REMAIN
GUSTY. HOWEVER...THE ONSHORE FLOW IS FORECAST TO DIMINISH OVERNIGHT
SO WINDS WILL GRADUALLY TAPER OFF AFTER MIDNIGHT.
FOR TUESDAY...AN UPPER LOW CURRENTLY DIGGING INTO THE PAC NW WILL
DRIFT SOUTH TOWARD NORCAL WITH A SHORTWAVE TROUGH AHEAD OF IT. THIS
SYSTEM LOOKS TO KEEP PRECIP NORTH OF THE MONTEREY CWA BUT IT WILL
DROP 850MB TEMPS. THAT BEING SAID...TOMORROW/S TEMPERATURES WILL BE
SIMILAR TO TODAY/S OR A FEW COOLER. BY WEDNESDAY THE UPPER LOW IS IN
OREGON BUT HAS A HARD TIMING COMING INTO CA BEFORE IT SLIDES EAST. AS
A RESULT...THE MARINE LAYER WILL MIX OUT AND HAVE ALL STRATUS REMOVED
FOR WEDNESDAY NIGHT. ANOTHER STORM SYSTEM APPROACHES FROM THE WEST
ON THURSDAY. AHEAD OF IT...850 MB TEMPERATURES REBOUND AND
TEMPERATURES WILL WARM...ESP SOUTHERN CWA.
LONG TERM(FRIDAY-MONDAY)...
MEDIUM RANGE MODELS DIFFER THROUGH THIS TIME PERIOD WITH THE
APPROACHING STORM SYSTEM. THE ECMWF IS LESS AGGRESSIVE WHERE THE
GFS IS MORE AGGRESSIVE AND WETTER. BOTH MODELS DO BRING GOOD WAA
ON FRIDAY...BUT THE GFS HAS BETTER ISENTROPIC LIFT AS EARLY AS
FRIDAY AFTERNOON. WILL KEEP THE LOW POPS FOR THE N BAY FRIDAY...BUT
THINK THERE IS A BETTER CHC FOR SHOWERS FRIDAY NIGHT/SATURDAY.
THERE MAY BE A POSS BREAK IN THE ACTION EARLY SATURDAY NIGHT BEFORE
THE MAIN COLD FRONT SWINGS IN EARLY SUNDAY. THE GFS IS MUCH STRONGER
WITH THE FRONT WHERE THE ECMWF IS WEAKER. FOR NOW WILL KEEP A
SHOWERY REGIME GOING...BUT MAY NEED TO INCREASE POPS SUNDAY INTO
MONDAY IF THE GFS/ECMWF CONTINUE TO INDICATE PRECIP.
&&
.AVIATION...AS OF 5:00 PM PDT MONDAY...STRATUS SLOW TO CLEAR
ESPECIALLY IN THE SOUTH BAY UNDER A STRONG ONSHORE FLOW OF 4.0 MB
SFO-SAC. CLEARING HAS TAKEN PLACE NORTH OF A SAN MATEO BRIDGE-HWD
LINE WHILE 3000 FOOT CEILINGS CONTINUE TO LINGER SOUTH OF THE LINE
ALL THE WAY INTO MRY AND SNS. LOOK FOR CLOUDS TO INCREASE AND SPREAD
OVER THE REST OF THE SFO BAY AREA EARLY TONIGHT. SFO AIRPORT EVENING
RUSH HOUR WILL CERTAINLY BE IMPACTED. WINDS GUSTING TO 30 KT AT SFO
DECREASING AFTER 03Z. INCREASING COLD ADVECTION COULD ACT TO MIX OUT
THE CLOUDS EARLIER TUESDAY. LATEST FORECASTS HAVE CEILINGS BREAKING
UP AFTER 18Z TUESDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...ALL WATERS.
&&
PUBLIC FORECAST: MM
AVIATION/MARINE FORECAST: WJK/WP
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:56 PM PDT | Small Craft Advisory | MTR | 2 hr | |
| Apr 28, 2:51 AM PDT | Small Craft Advisory | MTR | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.